U.S. doctors online nowAsk doctors free
Cleveland, OH
A 46-year-old female asked:

I have active sle tx w immunosuppressants and prednisone. i've been having severe abdominal pain &diarrhea on and off for several years. pain is with diarrhea, constipat, eating. could it be sle? ideas?

3 doctor answers6 doctors weighed in
Dr. Tracy Lovell
Internal Medicine - rheumatology 22 years experience
See below: It is rare to have gastrointestinal involvement from lupus and if it is present, it requires aggreessive therapy such as cytoxan (cyclophosphamide). However; other things such irritable diseases, diverticulitis, ulcers, and even Methotrexate that you report as taking can cause abdominal pain. You need to see a gastroenterologist for a workup in order to determine what exactly is causing your symptoms.
Dr. Russell Sparenberg
50 years experience
Possibly: You need to see a gastroenterologist to evaluate these symptoms.
Dr. Andrew Braunstein
General Surgery 38 years experience
Yes: I have seen patients with lupus get pancreatitis or the medications could be bothering your bowels. Gi specialist should be able to help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.